Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Includes Expert Content
    Depressed boyfriend
    avatar
    An_239572 posted:
    In the last six months, I noticed my long-term boyfriend emotionally withdrawing. He hasn't been able to concentrate or make decisions, and he's been solely focused on the negative aspects of our relationship, of me, and of himself. He confessed to me that he now thinks he has no future and can't imagine ever getting married or having children. Part of this is the depression speaking and part of it is that he's taken over significant financial obligations from his parents, which I didn't know about until recently. We have more or less broken up, and I'm moving out of our apartment (towards a new and great job not too far away). I'm heartbroken, and I feel guilty about leaving someone I love who's sick. But his family's tragedies started long before I arrived, and I know I can't fix him or the situation especially as he continues to withdraw even more.

    Intellectually I know it's best for me to steer clear of this situation. How do I make that leap emotionally?
    Reply
     
    avatar
    Thomas L Schwartz, MD responded:
    It looks like you have. If you have been supportive while together, offered encouragement and some mild pressure for him to get help, then it is unclear what you can do. Being a friend can be important with again some intermittent urging for him to get help


    Helpful Tips

    Sexual Problems from Meds..What to do!Expert
    Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
    Was this Helpful?
    30 of 41 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.